U.S. doctors online nowAsk doctors free
Massapequa, NY
A 39-year-old male asked:

How long will it take for my meds to bring my graves disease back to normal i've been taking ptu (propylthiouracil) for three weeks now?

1 doctor answer2 doctors weighed in
Dr. Vered Lewy-Weiss
A Verified Doctoranswered
A US doctor answeredLearn more
Weeks to months: Depending on how severe your grave's presentation was and how much medication you're on, it could take awhile. You may also become hypothyroid on treatment which also doesn't feel good. Routine monitoring of labs really important. Black box warning on ptu (propylthiouracil) as it's caused fulminant liver failure in some. Methimazole preferably used except under certain circumstances.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 28, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.